Alert archive / California / Wind Advisories in 2005

Wind Advisory 1, NWS San Francisco Bay Area, CA

October 16, 2005Riverside County, California

NWS San Francisco Bay Area, CA issued this wind advisory at Oct 16, 2005, 7:54 AM PDT for Riverside County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2005, 7:54 AM PDT (14:54 UTC)
Expired
Oct 16, 2005, 2:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 2.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2005-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2005-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 161454
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
754 AM PDT SUN OCT 16 2005

...GUSTY WINDS WILL CONTINUE ACROSS THE BAY AREA HILLS AND IN THE
DELTA UNTIL MIDDAY...

.STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE
TO CAUSE GUSTY NORTH WINDS ACROSS THE BAY AREA HILLS FOR THE
REMAINDER OF THIS MORNING...PARTICULARLY ACROSS THE NORTH AND EAST BAY
HILLS. THE DELTA WILL ALSO CONTINUE TO EXPERIENCE GUSTY NORTH
WINDS UNTIL MIDDAY. WINDS WILL BEGIN TO DECREASE LATE THIS MORNING
AND CONTINUE EASING THROUGH THE AFTERNOON. 

CAZ005-007-008-065-162100-
/X.NEW.KMTR.WI.Y.0001.051016T1454Z-051016T2100Z/
SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES-
SANTA CLARA COUNTY-NAPA COUNTY-
INCLUDING THE CITIES OF...SANTA ROSA...SAN RAFAEL...PETALUMA...
NOVATO...ROHNERT PARK...OAKLAND...FREMONT...HAYWARD...CONCORD...
BERKELEY...SAN JOSE...NAPA
754 AM PDT SUN OCT 16 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE 
HILLS AND DELTA AREA OF CONTRA COSTA COUNTY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...AS WELL AS THE
HILLS EAST OF SAN JOSE. THIS WIND ADVISORY IS IN EFFECT UNTIL 2 PM
THIS AFTERNOON.

SUSTAINED NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH HAVE BEEN
REPORTED IN THE NORTH AND EAST BAY HILLS THIS MORNING...AS WELL AS
NEAR MOUNT HAMILTON EAST OF SAN JOSE. GUSTS AS HIGH AS 50 MPH HAVE
ALSO BEEN REPORTED IN THE HILLS. THESE GUSTY WINDS WILL CONTINUE
THROUGHOUT THE MORNING...THEN DECREASE DURING THE AFTERNOON.

IN ADDITION TO THE GUSTY WINDS IN THE HILLS...WINDS WILL ALSO BE
STRONG IN THE DELTA. THE DELTA CAN EXPECT SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE UNTIL MIDDAY.

ASIDE FROM THE DELTA...WINDS WILL BE SIGNIFICANTLY LIGHTER IN THE
LOWER ELEVATIONS OF THE BAY AREA.

TRAVELLERS PLANNING ON TRANSITING OVER HIGHER ELEVATION PASSES
SUCH AS ALTAMONT PASS SHOULD BE PREPARED FOR STRONG AND GUSTY
WINDS.

$$

WEAGLE
2 follow-up statements
000 
WWUS76 KMTR 161455 CCA
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
754 AM PDT SUN OCT 16 2005

...GUSTY WINDS WILL CONTINUE ACROSS THE BAY AREA HILLS AND IN THE
DELTA UNTIL MIDDAY...

.STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CONTINUE
TO CAUSE GUSTY NORTH WINDS ACROSS THE BAY AREA HILLS FOR THE
REMAINDER OF THIS MORNING...PARTICULARLY ACROSS THE NORTH AND EAST BAY
HILLS. THE DELTA WILL ALSO CONTINUE TO EXPERIENCE GUSTY NORTH
WINDS UNTIL MIDDAY. WINDS WILL BEGIN TO DECREASE LATE THIS MORNING
AND CONTINUE EASING THROUGH THE AFTERNOON. 

CAZ005-007-008-065-162100-
/X.NEW.KMTR.WI.Y.0001.051016T1454Z-051016T2100Z/
SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES-
SANTA CLARA COUNTY-NAPA COUNTY-
754 AM PDT SUN OCT 16 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE 
HILLS AND DELTA AREA OF CONTRA COSTA COUNTY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...AS WELL AS THE
HILLS EAST OF SAN JOSE. THIS WIND ADVISORY IS IN EFFECT UNTIL 2 PM
THIS AFTERNOON.

SUSTAINED NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH HAVE BEEN
REPORTED IN THE NORTH AND EAST BAY HILLS THIS MORNING...AS WELL AS
NEAR MOUNT HAMILTON EAST OF SAN JOSE. GUSTS AS HIGH AS 50 MPH HAVE
ALSO BEEN REPORTED IN THE HILLS. THESE GUSTY WINDS WILL CONTINUE
THROUGHOUT THE MORNING...THEN DECREASE DURING THE AFTERNOON.

IN ADDITION TO THE GUSTY WINDS IN THE HILLS...WINDS WILL ALSO BE
STRONG IN THE DELTA. THE DELTA CAN EXPECT SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS AS HIGH AS 45 MPH POSSIBLE UNTIL MIDDAY.

ASIDE FROM THE DELTA...WINDS WILL BE SIGNIFICANTLY LIGHTER IN THE
LOWER ELEVATIONS OF THE BAY AREA.

TRAVELLERS PLANNING ON TRANSITING OVER HIGHER ELEVATION PASSES
SUCH AS ALTAMONT PASS SHOULD BE PREPARED FOR STRONG AND GUSTY
WINDS.

$$

WEAGLE
000 
WWUS76 KMTR 162059
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
159 PM PDT SUN OCT 16 2005

CAZ005-007-008-065-162200-
/X.EXP.KMTR.WI.Y.0001.000000T0000Z-051016T2100Z/
SONOMA AND MARIN COUNTIES-ALAMEDA AND CONTRA COSTA COUNTIES-
SANTA CLARA COUNTY-NAPA COUNTY-
INCLUDING THE CITIES OF...SANTA ROSA...SAN RAFAEL...PETALUMA...
NOVATO...ROHNERT PARK...OAKLAND...FREMONT...HAYWARD...CONCORD...
BERKELEY...SAN JOSE...NAPA
159 PM PDT SUN OCT 16 2005

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY FOR THE NORTH AND EAST BAY HILLS...THE HILLS OF
SANTA CLARA COUNTY...AND THE DELTA WILL BE ALLOWED TO EXPIRE AT 2
PM PDT THIS AFTERNOON.

ALTHOUGH WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...GUSTY WINDS 
CONTINUE IN THE HILLS AND IN THE DELTA. EXPECT NORTH TO NORTHEAST
WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 40 MPH TO
CONTINUE THROUGHOUT THIS AFTERNOON. 

$$

WEAGLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:14 AM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Oct 16, 4:14 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
414 AM PDT SUN OCT 16 2005

.DISCUSSION...AN UPPER LEVEL LOW IS LOCATED OVER THE CHANNEL ISLANDS
IN SOUTHERN CALIFORNIA. THE FLOW AROUND THE UPPER LOW IS BRINGING
GUSTY NORTHERLY WINDS...ESPECIALLY IN THE NORTH AND EAST BAY HILLS.

THE UPPER LOW IS FORECAST TO MEANDER OFF THE SOUTHERN CA AND NORTHERN
BAJA COAST UNTIL LIFTING OUT MONDAY NIGHT AND TUESDAY. THE TRACK OF
THE UPPER LOW COULD BRING A FEW SHOWERS INTO SOUTHERN MONTEREY
COUNTY...BUT ANY RAIN THAT DOES OCCUR WILL BE LIGHT. WINDS WILL
DECREASE SUNDAY NIGHT AS THE LOW MOVES SOUTH TO A POSITION OFF
NORTHERN BAJA.

WEAK RIDGING OVER THE EASTERN PACIFIC WILL BRING DRY AND MILD
TEMPERATURES TO THE DISTRICT THE REMAINDER OF THE WEEK. EVEN THOUGH
THE BOUNDARY LAYER IS FCST TO BE QUITE MOIST...FEEL THAT THERE WOULD
BE MORE OF A STRATOCU DECK THAN FOG.

MODELS ARE IN DISAGREEMENT FOR THE WEEKEND WITH THE 06Z GFS INDC A
NEG TILT TROF PASSING 135W AND THE 00Z ECMWF SPLITTING THE TROF
ALONG 140W. 00Z GFS ENSEMBLES FOR NEXT WEEKEND ARE FOR THE MOST
PART SIMILAR TO THE OPERATIONAL RUN OF THE GFS. HAVE KEPT THE
WEEKEND DRY WITH THE DIFFERENCES BETWEEN THE MODELS.

&&

.MARINE...HIGH SURF ADVISORY IS VERIFYING AS BUOYS ALONG THE
CENTRAL CALIFORNIA COAST HAVE REPORTED SEAS OF UP TO 18 FT WITH 14
SECONDS PERIOD. STILL EXPECT HIGH SURF ADVISORY THROUGH THIS
AFTERNOON WITH SWELLS DECREASING BY THIS EVENING.

&&

.AVIATION...THERE IS ENOUGH WIND TO MIX OUT THE LOW LEVEL MOISTURE
OVER THE TERMINALS. HOWEVER...THERE COULD BE SOME STRATUS IN SALINAS
AND MONTEREY AIRPORTS TILL 13Z. OTHERWISE VFR CONDITIONS ARE
EXPECTED ACROSS THE TERMINALS.

&&

.FIRE WEATHER...THE AIRMASS WILL DRY RAPIDLY TODAY AND VERY LITTLE IN
THE WAY OF RH RECOVERY IS EXPECTED TONIGHT AS THE FLOW REMAINS
OFFSHORE. HOWEVER...WINDS WILL DIMINISH SIGNIFICANTLY THIS AFTERNOON
AND REMAIN LIGHT INTO MONDAY. THE FLOW WILL TURN BACK ONSHORE BY
MONDAY NIGHT AND TUESDAY AND EXPECT RH VALUES TO INCREASE FROM THE
COAST INLAND DURING THAT TIME FRAME. LIGHT RAIN SHOWERS ARE POSSIBLE
FOR THE SOUTHERN END OF THE DISTRICT LATE MONDAY NIGHT INTO EARLY
TUESDAY. OTHERWISE NEAR NORMAL TEMPERATURES AND RH VALUES ARE
EXPECTED FROM TUESDAY THROUGH THE END OF THE COMING WEEK.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     TDY...GLW...PT ARENA TO PIGEON PT UNTIL 1 PM.
           GLW...PIGEON PT TO PT PIEDRAS BLANCAS UNTIL 9 AM.
           SCA...MRY BAY.
     HIGH SURF ADVISORY...THROUGH 5 PM PDT TODAY FOR THE
                          COAST FROM SONOMA COUNTY SOUTH
                          THROUGH MONTEREY COUNTY.

&&

PUBLIC FORECAST: STROBIN
MARINE:          HORNE
AVIATION:        HORNE
FIRE WEATHER:    STROBIN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 15, 1:42 PM PDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
142 PM PDT SAT OCT 15 2005

CAZ005-006-009-074-075-161300-
SONOMA AND MARIN COUNTIES-SAN FRANCISCO-COASTAL MONTEREY COUNTY-
SANTA CRUZ COUNTY-SAN MATEO COUNTY-
142 PM PDT SAT OCT 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF THE
FORECAST AREA.

.DAY ONE...SATURDAY

HIGH SURF ADVISORY......SEE WHUS46 KMTR - CFWMTR FOR DETAILS

LARGE NORTHWESTERLY SWELL WILL BREAK ALONG THE NORTHERN AND
CENTRAL CALIFORNIA COAST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

HIGH SURF ADVISORY WILL CONTINUE INTO SUNDAY FOR ALL COASTAL AREAS.

...SEE WHUS46 KMTR - CFWMTR FOR DETAILS

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

REYNOLDS

Nearby

Wind Advisories in California, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.